University of Surrey

Test tubes in the lab Research in the ATI Dance Research

Null injectivity estimate under an upper bound on the curvature

Grant, JDE and Lefloch, PG (2014) Null injectivity estimate under an upper bound on the curvature COMMUNICATIONS IN ANALYSIS AND GEOMETRY, 22 (5). pp. 965-996.

[img]
Preview
Text
1008.5167v3.pdf - ["content_typename_Accepted version (post-print)" not defined]
Available under License : See the attached licence file.

Download (293kB) | Preview
[img]
Preview
PDF (licence)
SRI_deposit_agreement.pdf
Available under License : See the attached licence file.

Download (33kB) | Preview

Abstract

We establish a uniform estimate for the injectivity radius of the past null cone of a point in a general Lorentzian manifold foliated by space-like hypersurfaces and satisfying an upper curvature bound. Precisely, our main assumptions are, on one hand, upper bounds on the null curvature of the spacetime and the lapse function of the foliation and sup-norm bounds on the deformation tensors of the foliation. Our proof is inspired by techniques from Riemannian geometry, and it should be noted that we impose no restriction on the size of the bound satisfied by the curvature or deformation tensors, and allow for metrics that are “far” from the Minkowski one. The relevance of our estimate is illustrated with a class of plane-symmetric spacetimes which satisfy our assumptions but admit no uniform lower bound on the curvature not even in the L2 norm. The conditions we put forward, therefore, lead to a uniform control of the spacetime geometry and should be useful in the context of general relativity.

Item Type: Article
Divisions : Faculty of Engineering and Physical Sciences > Mathematics
Authors :
AuthorsEmailORCID
Grant, JDEUNSPECIFIEDUNSPECIFIED
Lefloch, PGUNSPECIFIEDUNSPECIFIED
Date : 1 December 2014
Identification Number : 10.4310/CAG.2014.v22.n5.a8
Uncontrolled Keywords : Science & Technology, Physical Sciences, Mathematics, RIEMANNIAN-MANIFOLDS, COMPARISON-THEOREMS, GENERAL-RELATIVITY, LORENTZ, GEODESICS, GEOMETRY, SPACES, RADIUS
Related URLs :
Additional Information : Copyright 2014 International Press.
Depositing User : Symplectic Elements
Date Deposited : 26 Jun 2015 16:28
Last Modified : 26 Jun 2015 16:28
URI: http://epubs.surrey.ac.uk/id/eprint/807847

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800